MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ CCOMBO V; SWAN GANZ CATHETER

EDWARDS LIFESCIENCES PR SWAN GANZ CCOMBO V; SWAN GANZ CATHETER
Model Number 777F8
Medical Device Problem Codes Incorrect Measurement (1383); Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during patient use in the cvicu, using a swan ganz catheter, there were erratic patient measurements of the core temperature, while connected to the hemosphere monitor.The issue would temporarily resolve if the cco cable was unplugged from the catheter and then plugged back in.However, the temperature would begin drifting to abnormally high values.Reported as high as 115 degrees f, leading to the cessation of cco readings.The clinicians reportedly ran a successful cco cable test on the cable involved.The issue still occurred when using a replacement cable as well.The catheter had reportedly been indwelling for three days prior to this issue.A new catheter was not inserted.The exact event date is unknown.The catheter was not saved for return.There was no inappropriate patient treatment reported.The patient demographics have not been provided.There was no patient harm or injury.
 
Additional Manufacturer Narrative
The product was discarded and is not available for return and product evaluation.The device history record review is pending.When the results are available a supplemental submission will be sent with the information.
 
Additional Manufacturer Narrative
It was previously reported in error that the product was discarded and unable to be evaluated.Our product evaluation lab received one model 777f8 catheter with a non edwards contamination shield.When connected to the lab hemosphere monitor, no fault readings were noted.The thermistor read 37.0 degrees celsius when submerged in a 37.0 degrees celsius water bath.The thermistor reading was within specified accuracy, per the hemosphere manual.The catheter ran continuous cardiac output in a 37.0 degrees celsius water bath for 5 minutes with no error.The thermistor and thermal filament circuits were continuous with no open or intermittent conditions.No visible inconsistencies were observed on eeprom data.The resistance value of the thermal filament circuit was measured within specification at 37.07ohms.Both the thermistor and thermal filament connectors were opened, and no visible inconsistencies were found.All through lumens were patent without any leakage or occlusion.The balloon inflated clear and concentric, and remained inflated for more than 5 minutes without leakage.No damage or inconsistency was observed from the catheter body, balloon, or the returned syringe.The customer report of erratic measurements of core temperature and no cardiac output reading were unable to be confirmed on evaluation.A device history record review and an engineering evaluation have been ordered to assess for any manufacturing-related processes which could be correlated to the complaint.A supplemental report will be sent with the investigation results, as indicated.

Brand Name
SWAN GANZ CCOMBO V
Common Device Name
SWAN GANZ CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
one edwards way
irvine, CA 92614
9492500294
MDR Report Key15008825
Report Number2015691-2022-06764
Device Sequence Number11342083
Product Code DQE
UDI-Device Identifier00690103003031
UDI-Public(01)00690103003031(17)230723(11)210723(10)63881296
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K040287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number777F8
Device Catalogue Number831F75P
Device Lot Number63881296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown